Alert archive / North Carolina / Beach Hazards Statements in 2017

Beach Hazards Statement 62, NWS Newport/Morehead City, NC

October 6, 2017

NWS Newport/Morehead City, NC issued this beach hazards statement at Oct 6, 2017, 8:13 PM EDT. It took effect at Oct 7, 2017, 8:00 AM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2017, 8:13 PM EDT (00:13 UTC)
In effect from
Oct 7, 2017, 8:00 AM EDT
Expired
Oct 8, 2017, 8:00 PM EDT
In force
36 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

083 
WHUS42 KMHX 070013
CFWMHX

COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
813 PM EDT FRI OCT 6 2017

...HIGH THREAT OF RIP CURRENTS SATURDAY FOR THE BEACHES FROM 
RODANTHE TO CAPE LOOKOUT...

.A SOUTHEAST SWELL AND HIGH ASTRONOMICAL TIDES WILL IMPACT THE 
BEACHES SATURDAY, RESULTING IN A HIGH RISK OF RIP CURRENTS FROM 
RODANTHE TO CAPE LOOKOUT.

NCZ095-103-104-071100-
/O.EXP.KMHX.BH.S.0061.000000T0000Z-171007T0000Z/
/O.NEW.KMHX.BH.S.0062.171007T1200Z-171008T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
813 PM EDT FRI OCT 6 2017

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SATURDAY
THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT FROM 8 AM EDT
SATURDAY THROUGH SATURDAY EVENING.

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...BEACHES FROM DUCK TO CAPE LOOKOUT.

* TIMING AND TIDES...DANGEROUS RIP CURRENTS ARE MOST PREVALENT A
  FEW HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 330
  PM SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$
5 follow-up statements
646 
WHUS42 KMHX 071057
CFWMHX

COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
657 AM EDT SAT OCT 7 2017

...HIGH THREAT OF RIP CURRENTS TODAY FOR THE BEACHES FROM DUCK TO
CAPE LOOKOUT...

.SOUTHEAST SWELL AND HIGH ASTRONOMICAL TIDES WILL IMPACT THE
BEACHES TODAY, RESULTING IN A HIGH RISK OF RIP CURRENTS FROM DUCK
TO CAPE LOOKOUT.

NCZ095-103-104-072300-
/O.CON.KMHX.BH.S.0062.171007T1200Z-171008T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
657 AM EDT SAT OCT 7 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...BEACHES FROM DUCK TO CAPE LOOKOUT.

* TIMING AND TIDES...DANGEROUS RIP CURRENTS ARE MOST PREVALENT A
  FEW HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 330
  PM TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$
444 
WHUS42 KMHX 072249
CFWMHX

COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
649 PM EDT SAT OCT 7 2017

...HIGH THREAT OF RIP CURRENTS FOR THE BEACHES NORTH OF CAPE
LOOKOUT SUNDAY...

.THE COMBINATION OF SOUTHEAST SWELL AND HIGH ASTRONOMICAL TIDES 
WILL RESULT IN A HIGH RISK OF RIP CURRENTS FROM DUCK TO CAPE 
LOOKOUT SUNDAY.

NCZ095-103-104-081100-
/O.EXT.KMHX.BH.S.0062.000000T0000Z-171009T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
649 PM EDT SAT OCT 7 2017

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...BEACHES FROM DUCK TO CAPE LOOKOUT.

* TIMING AND TIDES...DANGEROUS RIP CURRENTS ARE MOST PREVALENT A
  FEW HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 4 PM
  SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$
405 
WHUS42 KMHX 080815
CFWMHX

COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
415 AM EDT SUN OCT 8 2017

...HIGH THREAT OF RIP CURRENTS FOR THE BEACHES NORTH OF CAPE
LOOKOUT TODAY...

.THE COMBINATION OF SOUTHEAST SWELL AND HIGH ASTRONOMICAL TIDES
WILL RESULT IN A HIGH RISK OF RIP CURRENTS FROM DUCK TO CAPE
LOOKOUT TODAY.

NCZ095-103-104-090000-
/O.CON.KMHX.BH.S.0062.000000T0000Z-171009T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
415 AM EDT SUN OCT 8 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...BEACHES FROM DUCK TO CAPE LOOKOUT.

* TIMING AND TIDES...DANGEROUS RIP CURRENTS ARE MOST PREVALENT A
  FEW HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 4 PM
  TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$
005 
WHUS42 KMHX 081441
CFWMHX

COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1041 AM EDT SUN OCT 8 2017

...HIGH THREAT OF RIP CURRENTS FOR ALL BEACHES FROM SURF CITY TO 
DUCK TODAY...

.THE COMBINATION OF SOUTHEAST SWELL AND HIGH ASTRONOMICAL TIDES
WILL RESULT IN A HIGH RISK OF RIP CURRENTS FROM DUCK TO SURF CITY
TODAY.

NCZ098-090000-
/O.EXA.KMHX.BH.S.0062.000000T0000Z-171009T0000Z/
ONSLOW-
1041 AM EDT SUN OCT 8 2017

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT UNTIL 8 PM EDT THIS
EVENING.

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...BEACHES FROM DUCK TO SURF CITY.

* TIMING AND TIDES...DANGEROUS RIP CURRENTS ARE MOST PREVALENT A 
  FEW HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 4 
  PM TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. 
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE 
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL 
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND 
CALL OR WAVE FOR HELP.

&&

$$

NCZ095-103-104-090000-
/O.CON.KMHX.BH.S.0062.000000T0000Z-171009T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
1041 AM EDT SUN OCT 8 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...BEACHES FROM DUCK TO SURF CITY.

* TIMING AND TIDES...DANGEROUS RIP CURRENTS ARE MOST PREVALENT A 
  FEW HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 4 
  PM TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$
983 
WHUS42 KMHX 090012
CFWMHX

COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
812 PM EDT SUN OCT 8 2017

...HIGH THREAT OF RIP CURRENTS FOR THE BEACHES FROM RODANTHE TO 
CAPE LOOKOUT MONDAY...

.THE COMBINATION OF ONSHORE WINDS, SOUTHEAST SWELL AND HIGH 
ASTRONOMICAL TIDES WILL RESULT IN A HIGH RISK OF RIP CURRENTS FROM
RODANTHE TO CAPE LOOKOUT MONDAY.

NCZ095-103-104-091215-
/O.EXP.KMHX.BH.S.0062.000000T0000Z-171009T0000Z/
/O.NEW.KMHX.BH.S.0063.171009T1200Z-171010T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
812 PM EDT SUN OCT 8 2017

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT MONDAY THROUGH
MONDAY EVENING FROM RODANTHE TO CAPE LOOKOUT...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT FROM 8 AM EDT
MONDAY THROUGH MONDAY EVENING.

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATIONS...BEACHES FROM RODANTHE TO CAPE LOOKOUT.

* TIMING AND TIDES...DANGEROUS RIP CURRENTS ARE MOST PREVALENT A
  FEW HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR AROUND 5 PM
  MODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$

NCZ098-090115-
/O.EXP.KMHX.BH.S.0062.000000T0000Z-171009T0000Z/
ONSLOW-
812 PM EDT SUN OCT 8 2017

...BEACH HAZARDS STATEMENT HAS EXPIRED...

THE RIP CURRENT THREAT HAS DIMINISHED ACROSS THE CRYSTAL COAST. A
MODERATE THREAT OF RIP CURRENTS IS FORECAST FOR MONDAY.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 6, 8:11 PM EDT, 2 minutes earlier.

Area forecast discussion, Oct 6, 8:11 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
811 PM EDT Fri Oct 6 2017

.SYNOPSIS...
High pressure over the Atlantic will extend west across the
region through the weekend. The remnants of Tropical Cyclone
Nate are forecast to pass northwest of the area early next week.
A cold front will cross the area the middle to late next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 730 PM Friday...added isolated shower/20% POP rest of
evening into overnight hours for coastal sections south of
Oregon Inlet and inland to Richlands-New Bern areas. Radar
indicates isolated shower activity just offshore of Cape
Hatteras to south of Cape Lookout associated with SE flow and
weak coastal trough. Meso models have some of this activity
holding together and moving on land this evening with small
threat continuing overnight. Rest of forecast on track with
areas of fog expected to redevelop overnight.

/Previous discussion/

As of 225 PM Friday...Sct CU will diminish early with mclr
skies and light winds leading to another round of fog and
stratus overnight. Cont prev fcst of areas of fog after midnight
with lows in the lower 60s inland to upr 60s beaches.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
As of 225 PM Friday...Low lvl moisture will cont to slowly
increase with SE low lvl flow. After morn fog and stratus lifts
expect good deal of CU to develop. Bulk of mdls cont to show
some QPF SW tier and cont prev fcst of slight pops these areas.
Despite clouds will still have above normal temps again with low
to mid 80s across the area.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
As of 3 PM Friday...Summer-like pattern with warm and humid
conditions expected through early next week, then a cold front
with better chances of precip arrive Tuesday through midweek. A
tropical system will move onshore through the northern Gulf
Coast by late in the weekend though should stay well west of
Eastern NC through the whole period.

Saturday Night through Monday...Dry weather should prevail
through this period. Upper level heights rise a bit with the
surface flow becoming S to SE. Continued good agreement amongst
global guidance with movement of Tropical Storm Nate north
towards the northern Gulf Coast, as models have converged on a
track that will take it through the TN valley early next week.
Given this trend, will maintain lower pops during this period,
though cannot rule out a sct to iso shower or storm due to the
very moist onshore flow. High pres sfc and aloft will be in
control so no higher than a 30 pop. With the drier forecast,
have maintained temps a few degrees above guidance blend, as
thicknesses around 1410M suggestive of highs in the 83-87
degree range. Lows will be summerlike due to the very high TD's
and expect mins in the 70-74 degree range.

Tuesday into Friday...Modest agreement in guidance indicating a
cold front slowly approaching Eastern NC from the N/NW during
the middle of next week, though have slowed down the approach of
the front. This will bring a better chance of showers and maybe
thunderstorms into Eastern NC as early as Tuesday, most likely
on Wednesday, and perhaps lingering into Thursday and Friday
depending on whether the front passes far enough through. It
appears the front will eventually pass through the area, though
plentiful low/mid level moisture in NE flow behind sfc front may
keep showers in the area. Temps Tuesday very warm again well
into the 80s, cooling to near 80 Wednesday, and into the 70s on
Thursday and Friday.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Short Term /through 00Z Sunday/...
As of 745 PM Friday...Mostly clear VFR conditions expected this
evening with isolated showers remaining near coast. Latest
guidance continues to indicate another period of IFR/LIFR
fog/stratus late tonight at all sites with light onshore flow
and mostly clear skies. VFR expected by 14Z Saturday with a bit
more cloudiness and slight chance of showers late morning
through afternoon, but CIGs expected to remain above 3K feet.

Long Term /Saturday Night through Wednesday/...
As of 3 PM Friday...Mostly VFR aviation conditions expected
through the period with most widespread rain showers staying
well west of E NC through Monday. Sct to iso showers possible
each day, becoming more likely on Tue and Wed as a front
approaches. May be some IFR stratus and light fog development
each overnight and into the morning as very warm and moist SE
winds will be in place.

&&

.MARINE...
Short Term /Through Sat/...
As of 730 PM Friday...only change with update was to add
isolated showers for evening into overnight for southern and
central waters.

/Previous discussion/

As of 225 PM Friday...Not much change with pred SE flow on
backside of offshore high pres thru the period. Speeds will
remain mainly aob 10 kts tonight then increase a bit to 10 to 15
kts Sat. Lingering SE swell will keep seas in the 2 to 4 foot
range nrn wtrs and 3 to 5 foot central and S.

Long Term /Saturday Night through Wednesday/...
As of 3 PM Friday...Relatively quiet marine conditions will
prevail through the extended period with Bermuda high ridging
into the waters. This will bring S to SE winds in the 5-15 kt
range and seas generally 2-4 ft with some 5 ft seas occasionally
for the outer waters. S winds inc a bit to 10-20 kt by Monday
into Tuesday though seas should remain below SCA.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement 8 AM EDT Saturday until 8 PM EDT
     Saturday for NCZ095-103-104.
MARINE...None.

&&

SYNOPSIS...RF
NEAR TERM...RF/JBM
SHORT TERM...RF
LONG TERM...TL
AVIATION...RF/JBM/TL
MARINE...RF/CTC/JBM/TL
Hazardous weather outlook, Oct 6, 8:07 PM EDT, 6 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
807 PM EDT Fri Oct 6 2017

NCZ095-103-104-080000-
Carteret-Outer Banks Dare-Outer Banks Hyde-
807 PM EDT Fri Oct 6 2017

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SATURDAY THROUGH
SATURDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ098-080000-
Onslow-
807 PM EDT Fri Oct 6 2017

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT SATURDAY
THROUGH SATURDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044>047-079>081-090>094-080000-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-
807 PM EDT Fri Oct 6 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Beach Hazards Statements in North Carolina, 2017Every beach hazards statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.